diabetestalk.net

Why Does Metformin Cause Lactic Acidosis?

Share on facebook

Side Effects Of Metformin: What You Should Know

Metformin is a prescription drug used to treat type 2 diabetes. It belongs to a class of medications called biguanides. People with type 2 diabetes have blood sugar (glucose) levels that rise higher than normal. Metformin doesn’t cure diabetes. Instead, it helps lower your blood sugar levels to a safe range. Metformin needs to be taken long-term. This may make you wonder what side effects it can cause. Metformin can cause mild and serious side effects, which are the same in men and women. Here’s what you need to know about these side effects and when you should call your doctor. Find out: Can metformin be used to treat type 1 diabetes? » Metformin causes some common side effects. These can occur when you first start taking metformin, but usually go away over time. Tell your doctor if any of these symptoms are severe or cause a problem for you. The more common side effects of metformin include: heartburn stomach pain nausea or vomiting bloating gas diarrhea constipation weight loss headache unpleasant metallic taste in mouth Lactic acidosis The most serious side effect metformin can cause is lactic acidosis. In fact, metformin has a boxed warning about this risk. A boxed warnin Continue reading >>

Share on facebook

Popular Questions

  1. lorrained8

    Metformin and lactic acidosis

    Has anyone here had lactic acidosis because of taking metformin
    I have leg and muscular pain I feel tired and weak
    I've discontinued my met er
    I will talk to my dr tomorrow

  2. Sweetpoison

    Originally Posted by lorrained8
    I have leg and muscular pain I feel tired and weak
    I have leg pain and bad night cramps but I had that occasionally before I even started Met. I am sorry, Lorraine, this is happening to you!
    How long have you been on the Met ER before you realized this?

  3. Lynnw

    Originally Posted by lorrained8
    Has anyone here had lactic acidosis because of taking metformin
    I have leg and muscular pain I feel tired and weak
    I've discontinued my met er
    I will talk to my dr tomorrow Are you on any other medications that could cause that? How long have you been on the Metformin? Metformin made me incredibly fatigued, to the point where I couldn't do anything but drag myself from my bed to my chair (I'm normally a very active person). I never figured out if that was lactic acidosis, Vit B-12 deficiency (which Metformin can cause), or something else. Others have had the same experience.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis